pins needles tingling in feet and hands anyone with graves has same?Any other symptoms?Help appreciated

Hi Had blood tests doc says normal. My sister had graves I feel I have symptoms but doc

insists I don't he says it would show in blood test. Been to docs 4 times now in last 8 months the last time friday says its stress prescribed propranolol 40mg twice a day have to go back in 2 weeks. I agreed to try them as had been waking up with fuzzy head and having to have bowel motion few nights in a row pins needles in feet and hands. I told him all the symptoms Iv been having night sweats, palpatations frequent bowel movements and passing water more often.I wanted to ask for blood results but because of his insistence it wasn't graves symptoms was to nervous to ask for them could I ask at reception for a print out?

15 Replies

oldestnewest
  • ((((hugs)))) Ring your receptionist and ask her for them over the phone, and write them down. Surgeries often charge for printouts (mine want £50!) and they want the request in writing and they take their sweet time getting them sent to you.

    Ann xxx

  • They are only allowed to charge an amount proportionate to the cost of producing the results. £50 is the absolute maximum they are allowed to charge - including paper records:

    nhsmedicalrecords.org.uk/me...

    If they are saying £50 for a few results, they should be reported to the Information Commissioner Office if needed.

    Rod

  • thanks will ring and try

  • Also, antibodies are what you need testing for. Ask for TPOab, TGab and TSH Receptor antibodies. This last one is likely to show up if you have Graves but the others can also. For ages I thought I was under active but have now been diagnosed with Graves. Two things to watch out for if you are prescribed carbimazole are problems with your liver and a lowered immunity. HOpe this helps. Maria

  • Thanks Maria Im finding it hard to convince GP have told him all my symptoms been back 4 times since last October insists its not graves as blood test would show it up, but stress hence given me propranolol to take for 2 months have to go back in 2 weeks.

  • Also ask for your Vitamin B12 to be checked and GP may say it's 'in range' but we should it towards the higher end.

    chriskresser.com/b12-defici...

  • Please forgive me as I know nothing about graves, but I had traumatized parathyroid glands and my calcium levels dropped through the floor and I had tingling in hands feet and shoulders neck, until they put me on calcium supplements, I am so sorry if this is totally irrelevant to your problem, but it just a thought I hope you have some sensible result soon Salty x

  • would have said get your calcium levels checked as well x

  • thanks smooze every suggestion is very helpful at least I don't feel like I'm going mad if I know you can get all these weird symptoms I can cope better with it!Thank god for this website and to all its helpful members who take the trouble to reply and support people I appreciate all your replies. thankyou x

  • Thank you salty6 every suggestion is very much appreciated I feel like I am banging my head against a wall sometimes every symptom I tell doctor he says yes that's anxiety.I will try calcium supplement.Hope you get on ok. x

  • I had normal bloods when I had your symptoms in 2010, no tingling though, now bloods not normal, on carbimazole and get tingling in hands which gp says is nothing to do with drugs and to do with computer but having seen how often these symptoms occur think it is part of illness..... may not be graves, I have hot nodules on thyroid, ask for a scan....x

  • Hi, I have Graves disease and I am being treated with block and replace therapy - carbimazole and levothyroxine. Over the past few months I have developed increasing pins and needles/numbness in extremeties and sometimes in my head and upper body. I often wake in the night as a result. I thought it might be to do with the medication or that the medication had made me slightly hypo. Still not sure but it looks as if this symptom and thyroid malfunction go together. Worth have it checked. Hope this is helpful.

  • Hi teach2 thanks for answering it is helpful my doctor has put me on propranolol for anxiety as my blood results were normal I have to try these for 2 months then he will take it further if it dosent help.I actually do feel a little better except for the pins needles in toes and fingers and slight numbness across cheek bones which comes and goes.Every symptom I describe doctor says yes that's anxiety!I hope you get on ok I sympathise I dont think you realise the range of symptoms you can get until you chat to other people in the same boat!

  • I just read through some of the other comments and a thought occurred, as the doc says anxiety, what they never suggest is that you look up hyperventilation syndrome there are quite a few sites that explain the symptoms this is just one

    medic8.com/healthguide/arti...

    I hope that this may help a little, it is something that is often missed and has numerous effects on the body, I hope you get some relief soon thinking of you warm hugs Sally xx

  • Thanks Sally I will have a look x

You may also like...